MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 30GA X 1/2IN; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 30GA X 1/2IN; PISTON SYRINGE
Model Number 329407
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7016828.Medical device expiration date: n/a.Device manufacture date: 2017-04-20.Medical device lot #: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that two syringe 0.5ml 30ga x 1/2in experienced hub separation from the device during use.The following information was provided by the initial reporter: material no.329407, batch no.7016828, unknown.Verbatim: issue: consumer reported when he removes the needle shield needle stays inside the needle shield.Incident date- (b)(6) 2019, occurence - 1, item# 329407, lot# 7016828.Issue: consumer reported when he pulled the shield, off, needle remained inside the needle shield.Incident date-unknown, occurrence -1, item# 329407, lot# unknown.Consumer uses the new needle each time of his injection.Offered to send the replacement to the distributor.
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned two (2) loose 30gx12.7mm, 0.5ml bd insulin syringes, and an open polybag from lot 7016828.Consumer reported when he removes the needle shield needle stays inside the needle shield.Both returned syringes were examined, and the following was observed: one syringe exhibiting needle-hub/shield separation; the barrel tip was broken.One syringe with no observed issues.A review of the device history record was completed for batch# 7016828.All inspections and challenges were performed per the applicable operations qc specifications.There were two (2) notifications [200683343, 200683104] noted that did not pertain to the complaint.There was one (1) notification [200683338] noted for cracked hubs.Dhr, l2l dispatches, and notifications were looked at, nothing pertaining to this defect could be found.Root cause for this defect cannot be determined.H3 other text : see h.10.
 
Event or Problem Description
It was reported that two syringe 0.5ml 30ga x 1/2in experienced hub separation from the device during use.The following information was provided by the initial reporter: material no.329407; batch no.7016828, unknown.Verbatim: issue: consumer reported when he removes the needle shield needle stays inside the needle shield.Incident date- (b)(6) 2019; occurence-1; item# 329407; lot# 7016828.Issue: consumer reported when he pulled the shield, off, needle remained inside the needle shield.Incident date-unknown; occurence-1; item# 329407; lot# unknown.Consumer uses the new needle each time of his injection.Offered to send the replacement to the distributor.

Brand Name
SYRINGE 0.5ML 30GA X 1/2IN
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9547136
Report Number1920898-2019-01522
Device Sequence Number3445614
Product Code FMF
UDI-Device Identifier00382903294077
UDI-Public00382903294077
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number329407
Device Catalogue Number329407
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;